Try it
OBG · Gynaecological oncology: vaginal clear cell carcinoma
Sample itemIn-utero exposure to which drug is associated with clear cell adenocarcinoma of the vagina?
Original practice item, not a recalled exam question. Nothing here is recorded.
The answer and the reasoning
A. Diethylstilboestrol
Daughters of women who took DES during pregnancy have a risk of clear cell adenocarcinoma of the vagina and cervix, and also Mullerian anomalies such as a T-shaped uterus. Adenosis is the precursor lesion.
Option by option
A. Diethylstilboestrol (correct)
Correct. DES exposure is the known cause.
B. Warfarin
Warfarin causes embryopathy.
C. Thalidomide
Thalidomide causes limb defects.
D. Valproate
Valproate causes neural tube defects.
Source note: Original NextPrep sample item — pending expert review. This item is original practice material awaiting independent expert review, so confirm important facts in a standard textbook.
More OBG questions
- Antenatal careA woman's last menstrual period began on 10 January 2026. Using Naegele's rule, what is…
- Obstetric drugsCarboprost (15-methyl PGF2α) is contraindicated in which condition?
- Hypertensive disorders of pregnancyA primigravida at 34 weeks has a blood pressure of 150/100 mmHg on two occasions and 2+…
- Obstetric immunologyAn Rh-negative mother delivers an Rh-positive baby. When should anti-D immunoglobulin be…